Advertisement

Decisions in Economics and Finance

, Volume 42, Issue 2, pp 715–741 | Cite as

Semi-analytical prices for lookback and barrier options under the Heston model

  • Luca De Gennaro AquinoEmail author
  • Carole Bernard
Article

Abstract

Under the Heston stochastic volatility model, we derive semi-analytical formulas for the prices of path-dependent options with payoffs linked to the maximum or minimum value of the underlying asset price over a certain period of time. In particular, we obtain prices of lookback and barrier options in the Heston model, but the methodology applies more generally. By conditioning with respect to the variance path, we obtain pricing formulas that can be related to their counterparts in the Black–Scholes model.

Keywords

Derivatives pricing Lookback options Barrier options Path-dependent options Heston model Stochastic volatility 

JEL Classification

C65 G13 

Notes

Acknowledgements

C. Bernard acknowledges the financial support of the Odysseus program of the FWO. We would like to thank François Desmoulins Lebeault, Gianluca Fusai, Lamya Kermiche and two anonymous referees for helpful comments.

References

  1. Bernard, C., Kwak, M.: Semi-static hedging of variable annuities. Insurance Math. Econ. 67, 173–186 (2016)CrossRefGoogle Scholar
  2. Bernard, C., Cui, Z., McLeish, D.: Nearly exact option price simulation using characteristic functions. Int. J. Theor. Appl. Finance 15(07), 1250047 (2012)CrossRefGoogle Scholar
  3. Billingsley, P.: Probability and Measure. Wiley, New York (2008)Google Scholar
  4. Broadie, M., Kaya, Ö.: Exact simulation of stochastic volatility and other affine jump diffusion processes. Oper. Res. 54(2), 217–231 (2006)CrossRefGoogle Scholar
  5. Broadie, M., Glasserman, P., Kou, S.: A continuity correction for discrete barrier options. Math. Finance 7(4), 325–349 (1997)CrossRefGoogle Scholar
  6. Chen, Z.: Pricing and hedging exotic options in stochastic volatility models. Ph.D. thesis, The London School of Economics and Political Science (LSE) (2013)Google Scholar
  7. Coleman, T.F., Li, Y., Patron, M.-C.: Hedging guarantees in variable annuities under both equity and interest rate risks. Insurance Math. Econ. 38(2), 215–228 (2006)CrossRefGoogle Scholar
  8. Conze, A., Viswanathan, A.: Path dependent options: the case of lookback options. J. Finance 46(5), 1893–1907 (1991)CrossRefGoogle Scholar
  9. Dana, R.-A., Jeanblanc, M.: Financial Markets in Continuous Time. Springer, Berlin (2007)Google Scholar
  10. Drǎgulescu, A.A., Yakovenko, V.M.: Probability distribution of returns in the Heston model with stochastic volatility. Quant. Finance 2(6), 443–453 (2002)CrossRefGoogle Scholar
  11. Dubins, L.E., Émery, M., Yor, M.: On the Lévy transformation of Brownian motions and continuous martingales. In: Séminaire de Probabilités XXVII, pp. 122–132. Springer, Berlin (1993)CrossRefGoogle Scholar
  12. Goldman, M.B., Sosin, H.B., Gatto, M.A.: Path dependent options: “buy at the low, sell at the high”. J. Finance 34(5), 1111–1127 (1979)Google Scholar
  13. Griebsch, S., Pilz, K.: A stochastic approach to the valuation of barrier options in Heston’s stochastic volatility model. Working paper available on SSRN (2013)Google Scholar
  14. Heston, S.L.: A closed-form solution for options with stochastic volatility with applications to bond and currency options. Rev. Financ. Stud. 6(2), 327–343 (1993)CrossRefGoogle Scholar
  15. Karatzas, I., Shreve, S.: Brownian Motion and Stochastic Calculus. Springer, Berlin (1988)CrossRefGoogle Scholar
  16. Kou, S.: Discrete barrier and lookback options. In: Birge, J., Linetsky, V. (eds), Handbooks in Operations Research and Management Science, Chapter 8, vol. 15, pp. 343–373 (2007)Google Scholar
  17. Leung, K.S.: An analytic pricing formula for lookback options under stochastic volatility. Appl. Math. Lett. 26(1), 145–149 (2013)CrossRefGoogle Scholar
  18. Phelan, C.E., Marazzina, D., Fusai, G., Germano, G.: Fluctuation identities with continuous monitoring and their application to the pricing of barrier options. Eur. J. Oper. Res. 271(1), 210–223 (2018)CrossRefGoogle Scholar
  19. Rheinländer, T., Schmutz, M.: Self-dual continuous processes. Stoch. Process. Appl. 123(5), 1765–1779 (2013)CrossRefGoogle Scholar
  20. Ruijter, M.J., Oosterlee, C.W.: Two-dimensional fourier cosine series expansion method for pricing financial options. SIAM J. Sci. Comput. 34(5), B642–B671 (2012)CrossRefGoogle Scholar
  21. Van der Stoep, A.W., Grzelak, L.A., Oosterlee, C.W.: The Heston stochastic-local volatility model: efficient Monte Carlo simulation. Int. J. Theoret. Appl. Finance 17(07), 1450045 (2014)CrossRefGoogle Scholar
  22. Wong, H.Y., Chan, C.M.: Lookback options and dynamic fund protection under multiscale stochastic volatility. Insurance Math. Econ. 40(3), 357–385 (2007)CrossRefGoogle Scholar

Copyright information

© Associazione per la Matematica Applicata alle Scienze Economiche e Sociali (AMASES) 2019

Authors and Affiliations

  1. 1.Department of Accounting, Law and Finance, Grenoble Ecole de ManagementUniversité Grenoble Alpes ComUEGrenobleFrance
  2. 2.Department of Economics and Political SciencesVrije Universiteit Brussel (VUB)BrusselBelgium

Personalised recommendations